MAUDE Adverse Event Report: LDR MEDICAL IMPLANT HOLDER; PROSTHESIS, INTERVERTEBRAL DISC

LDR MEDICAL IMPLANT HOLDER; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number MB9001R
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c5-c6 anterior cervical spine decompression discectomy with plans to utilize the mobi-c artificial cervical disc replacement.As the surgeon attempted to carefully introduce the prothesis, the universal inserter (implant inserter) failed, causing the prothesis to be pushed past the posterior wall of the vertebral body and compressing the spinal cord.The prothesis was removed from the disc space and a competitive interbody cage was utilized instead.The patient is now partially paralyzed.This is report one of two for this event.
 
Additional Manufacturer Narrative
D4 udi number: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore, the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned and no photos were provided, so an evaluation is unable to be performed.Root cause: a definitive root cause cannot be determined because of the lack of information provided.This event could possibly be attributed to the reported failure of the implant holder, causing the prosthesis to be pushed past posterior wall of the vertebral body and compressing the spinal cord.This event could also possibly be attributed to unknown patient or surgical factors.Dhr review: the device was not returned and the lot number was not reported, therefore a dhr is unable to be located for review.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3004788213-2025-00025.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d4: lot & udi numbers, d9, h3, and h6: investigation type, findings, and conclusions.Additional information in h4.Device evaluation: visual inspection revealed no signs of damage.A dimensional inspection on the height of the tip opening was performed with calipers (eq-1455 calibration due (b)(6)2026) which revealed the height measures 7.01mm.Per drawing mb9001r-1 revision a3, this dimension should be 7.0mm +/- 0.1mm.A functional inspection was performed by assembling the inserter with three different sizes of a mobi-c prosthesis.The depth stop on the inserter was set to zero, the implant was loaded into the inserter and inserted into a spine model then the implant released as expected from the inserter.Root cause: a review of the dhr was conducted, no indications of manufacturing issues were found.A functional and dimensional inspection of the device was performed, and the device was found to be conforming to specifications and functioning as expected.This event likely cannot be attributed to manufacturing or inspection processes.This event can likely be attributed to user error during insertion.Dhr review: there were no non-conformances or temporary deviations associated with this lot.All characteristics inspected upon initial receipt were found conforming to specifications.There are no indications of manufacturing issues which would have contributed to this event, and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
IMPLANT HOLDER
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
LDR MEDICAL
5 rue de berlin
quartier europe de l'ouest
sainte-savine 10300
FR  10300
Manufacturer (Section G)
LDR MEDICAL
5 rue de berlin
quartier europe de l'ouest
sainte-savine 10300
FR   10300
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key21969354
Report Number3004788213-2025-00024
Device Sequence Number18182767
Product Code MJO
UDI-Device Identifier03662663000741
UDI-Public(01)03662663000741(10)0317102901/19
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110009
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMB9001R
Device Lot Number0317102901/19
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date08/04/2025
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic